Texas, 2007

Flash Flood in Texas, May 25, 2007

May 25, 2007 · NWS CRP · 1 event in 1 county or zone

A slow moving complex of thunderstorms with heavy rainfall merged over central Jim Wells county, producing 3 to 5 inches of rain in 3 hours and flash flooding in and around Alice. 54 inches of rain was recorded at the ALI ASOS.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A slow moving complex of thunderstorms with heavy rainfall merged over central Jim Wells county, producing 3 to 5 inches of rain in 3 hours and flash flooding in and around Alice. 4.54 inches of rain was recorded at the ALI ASOS.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 25, 8:33 AM CST, 57 minutes earlier.

Area forecast discussion, May 25, 8:33 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 AM CDT FRI MAY 25 2007

.UPDATE...SENT AN UPDATED RAISING POPS FOR TODAY...ESPECIALLY
ACROSS THE EAST WHERE POPS ARE NOW CATEGORICALLY. LOCALLY HEAVY
RAINFALL IS LIKELY. HAVE HAD WIDESPREAD 2-4 AMOUNT REPORTS THIS
MORNING FROM COTULLA TO ALICE BACK AND UP INTO LIKE OAK COUNTY.
MAY BE A BRIEF LULL LATE THIS AFTERNOON AND THIS EVENING BEHIND
ALL OF THIS. FULLY EXPECT SCT TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO REDEVELOP AGAIN AS EARLY AS SAT MORNING. ALSO
RAISED POPS UPWARDS INTO SAT. ADJUSTED QPF AMOUNTS TODAY THROUGH
TOMORROW. AFTERNOON PKG WILL HAVE QPF AND POPS ADJUSTED FURTHER
OUT THRU TUE. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED AT SOME
POINT...POSSIBLY AS EARLY AS THIS AFTERNOON FOR SAT AND
SUN...DEPENDING ON HOW WIDESPREAD THE HEAVY AMOUNTS THIS MORNING
BECOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  84  70  84  70  /  30  60  30  40  30
VICTORIA          68  82  67  84  67  /  40  60  30  40  30
LAREDO            73  84  70  87  71  /  50  70  50  50  40
ALICE             70  84  69  85  69  /  40  70  40  40  30
ROCKPORT          74  82  73  84  73  /  20  50  20  40  30
COTULLA           69  82  67  85  69  /  50  70  50  50  40
KINGSVILLE        72  84  70  85  70  /  30  60  30  40  30
NAVY CORPUS       74  83  74  83  74  /  20  50  20  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

76...SHORT TERM
Hazardous weather outlook, May 25, 3:57 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 AM CDT FRI MAY 25 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
457 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED TODAY AND INTO THE EVENING ACROSS SOUTH TEXAS. THE
HEAVIEST RAINFALL IS EXPECTED TO BE ACROSS THE RIO GRANDE PLAINS
WITH A FEW LOCATIONS RECEIVING RAINFALL AMOUNTS UP TO 3 INCHES.
THIS MAY PRODUCE BRIEF LOCALIZED FLOODING OF STREETS AND SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE PERIOD.
HEAVY RAINFALL IS POSSIBLE OVER THE RIO GRANDE PLAINS SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

TE/KR

In the hours before

Special weather statement, May 25, 4:41 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CDT FRI MAY 25 2007

TXZ229>234-239>247-252200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
541 AM CDT FRI MAY 25 2007

...HEAVY RAIN WILL BE POSSIBLE DURING THE MEMORIAL DAY WEEKEND...

A SLOW MOVING UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE ACROSS
NORTHERN MEXICO AND WEST TEXAS THROUGH THE WEEKEND AND WILL MOVE
VERY LITTLE THROUGH TUESDAY OF NEXT WEEK. COPIOUS AMOUNTS OF
MOISTURE WILL INTERACT WITH THIS LOW PRESSURE AREA AND PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT
WEEK. THE BEST CHANCE FOR RAINFALL WILL OCCUR ON SATURDAY AND
SUNDAY.

MANY OF THESE SHOWERS AND THUNDERSTORMS WILL CONTAIN HEAVY RAIN.
DUE TO THE WEAK STEERING CURRENTS IN THE ATMOSPHERE...THE
POTENTIAL FOR FLASH FLOODING WILL ALSO EXIST...MAINLY ACROSS THE
RIO GRANDE PLAINS AND WESTERN PORTIONS OF THE COASTAL BEND.
WIDESPREAD 1 TO 4 INCHES OF RAINFALL TOTALS ARE EXPECTED. ISOLATED
AMOUNTS EXCEEDING 5 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS
THE RIO GRANDE PLAINS.

RESIDENTS AND VACATIONERS FROM OUT OF TOWN NEED TO BE AWARE OF
THIS DEVELOPING WEATHER SITUATION. OUTSIDE HOLIDAY ACTIVITIES MAY
NEED TO BE DELAYED OR POSTPONED DUE TO THE RAIN. FOR ADDITIONAL
INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/CORPUSCHRISTI.

TE
Special weather statement, May 25, 8:00 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 AM CDT FRI MAY 25 2007

TXZ232-233-243-244-246-251530-
BEE-GOLIAD-NUECES-REFUGIO-SAN PATRICIO-
900 AM CDT FRI MAY 25 2007

...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...NUECES...
REFUGIO AND SAN PATRICIO COUNTIES...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
BERCLAIR TO TYNAN TO 11 MILES WEST OF ROBSTOWN...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF BEEVILLE TO 8 MILES SOUTH OF
SKIDMORE TO 11 MILES WEST OF ROBSTOWN...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL BE NEAR...
  BERCLAIR BY 910 AM CDT.
  EDROY BY 915 AM CDT.
  ROBSTOWN BY 930 AM CDT.
  SINTON BY 940 AM CDT.
  TULOSO BY 950 AM CDT.
  CORPUS CHRISTI BY 1000 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, May 25, 9:30 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            ALICE                   27.76N 98.07W
05/25/2007                   JIM WELLS          TX   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS THE COUNTY ARE CLOSED DUE TO
            FLOODING.

&&

MB

The radar

The Corpus Christi radar (KCRP), 56 km away, was scanning. The volume nearest the first event began at 15:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jim Wells

When
May 25, 9:30 AM CST to 12:00 PM CST
Where
Jim Wells County, Alice
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
27.750, -98.080

Several county roads in and round Alice were closed due to flooding. Alice city officials reported that some residents were evacuated for minor flooding near low lying creeks, mainly over the northeast portion of the city. Water was reported in several business around town.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23681.